PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Back to Search Results |
| Model Number |
R5100052 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/23/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the reported low flow issue was verified during service.The service technician checked the function of the centrifugal pump revolutions per minute (rpm), the centrifugal pump control knob and the operation of roller pumps and they found that the results were in parameters.The service technician checked the operation of the warning systems, and they noted that no pressure sensors are used during the procedure.The service technician then checked and calibrated the pressure sensors.The service technician checked the centrifugal pump flow and bubble sensor, and they found that the operation was normal.Electro security tests were performed, and the results were in parameters.The service technician noted that the level sensor was cracked and needs replacement.The service technician stated that it works but it can generate false alarms.The issue will be resolved by replacing the level sensor.The service technician calibrated the touch screen and noted that the batteries require replacement.The service technician will replace the batteries as part of preventative maintenance as >4 years old.Post-repair testing was performed per specifications.D9: instrument was serviced at the facility by medtronic field service and was not returned to medtronic service center.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during use of a performer instrument, it was reported that after initiation of bypass, surgeons claimed there was no blood flow to the patient.After this incident, the surgical procedure (double bypass and aortic valve replacement) went as expected with the same pump.The patient is reported to be safe, in good condition, without any adverse effects. the instrument was used to complete the procedure.There was no patient impact associated with this event.Medtronic received additional information that after discussions with the surgeon and perfusionist, it was discovered that there was continuous blood flow to the patient (never interrupted), but at the beginning of bypass there was a moment with low flow, most likely due to resistance in the cardiopulmonary bypass (cpb) circuit (cannula movement, etc); the centrifugal pump did no stop and blood was flowing continuously.The patient suffered no harm; was extubated in the intensive car unit (icu) and has been discharged and at home in good condition.The hand crank was not required to maintain flow.An error warning message did not appear.The service technician tried to check the performer logs to see the flow values and other alarms, but the card was full and latest file was recorded in 2020; so there were no recordings related to the incident.No pressures were monitored during cpb procedures (neither arterial, venous or cardioplegia).It was stated that most of the alarms on the performer instrument were disabled, so that they did not stress the staff in the operating room (or).The level sensor was used only with the red level (alarm), because it was cracked and needed to be exchanged.The arterial cannula used was model 76020.The performer instrument was not under a service contract and the last preventive maintenance was done years ago.There was no complaint allegation against the 76020 cannula.
Additional Manufacturer Narrative
Conclusion: the complaint was confirmed for the performer's low flow issue.The issue was verified during service, as medtronic service noted the level sensor was cracked and needs replacement, and the batteries required replacement.The service technician stated that the level sensor works but it can generate false alarms.The issue will be resolved by replacing the level sensor and batteries.The service history record was not reviewed as returned product analysis found no evidence of servicing issues with the serviced device trends for issues with this product are reviewed at quarterly quality meetings.Correction a1 patient identifier: this field has been updated from none.Correction b5: there was no additional patient impact associated with this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.